I am having a total hysterectomy this Friday and I am super sensitive to pain meds. Every time I take anything with Codine in it I throw up. My dr. order Dilotin (spelling???), for after my surgery when my hubby dropped of the rx yesterday my pharmacist called me and said that the drug prescribed has some codine in it and she told me to talk with my dr. about a different pain med. I know that alot of them have some form of codine in them and I DO NOT want to et nausea and throwing up from pain meds again.
Is their anyone else out there who gets sick from pain meds? I don't want to tough it out without pain meds, but i also don't want to throw up after surgery either. After my lap 2 years ago I took some Percoset and ended up sicker than a dog until the pain meds left my blood stream...
I am going to email my dr. today and try to come up with a post op pain management plan that does not have codine in it....
dilaudid, is what most docs give post op to morphine sensitive patients. I am allergic to morphine,,,so always get the diluadid...for at home I take vicodin, The narcotics in most pain meds are very hard on the stomach..there are anti-nausea meds available of course you must ask dr if he would want to prescribe along with the pain meds..and likely antibiotics..
try eating bread sounds odd but a good slice of bread and a whole cup of water helps me with pain meds and my stomach is touchy.
also very important ( Im sure you already know ) but just incase remind the anestesiologist and he can give you anti nausea meds so you dont vomit post op...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.